Hail, Cheyenne
- When
- June 19, 8:55 PM MST
- Where
- Cheyenne County, 17 mi SE of Kit Carson
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.600, -102.567
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 19, 8:03 PM MST, 52 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE GOODLAND KS 903 PM MDT WED JUN 19 2002 WELL THAT WAS FUN. IF IT WASNT FOR ALL THE DUST WE WOULD HAVE SEEN A TORNADO FOR THE 5TH STRAIGHT YEAR FROM THE OFFICE. DID GET SOME PICS WHICH WILL BE PUT ON THE WEBSITE IN THE NEXT FEW DAYS FROM THE LEVANT TORNADO. ANYWAY...FOR THE UPDATE. LATEST MODEL GUIDANCE EXCEPT THE FSL RUC II INDICATE THAT SHOWERS AND THUNDERSTORMS WITH HEFTY AMOUNTS OF PRECIP WILL DEVELOP TONIGHT ALONG THE STALLED FRONTAL BOUNDARY. LATEST RADAR MOSAIC SHOWS PRECIP TO OUR SOUTH STARTING TO CREEP NORTH AND THUNDERSTORMS TO OUR WEST MOVING NORTHEAST. WITH THAT IN MIND I UPPED THE POPS TO LIKELY ACROSS THE BOARD. ALSO ADJUSTED WINDS PER LATEST ETA/RUC AND WENT CLOUDY EVERYWHERE. LEFT TEMPS ALONE FOR NOW. NO OTHER CHANGES MADE. .GLD...NONE. THEDE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
636 PM MDT WED JUN 19 2002
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0607 PM 9 N LEVANT KS TORNADO
06/19/02 THOMAS REPORTED BY HAM RADIO
OPERATOR.
0620 PM 12 N LEVANT KS TORNADO
06/19/02 THOMAS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0620 PM GRINNELL KS .75 INCH HAIL
06/19/02 GOVE REPORTED BY STORM
SPOTTER.
0630 PM 10 S HOXIE KS .75 INCH HAIL
06/19/02 SHERIDAN REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
713 PM MDT WED JUN 19 2002
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0603 PM OBERLIN KS 60 MPH TSTM GUST
06/19/02 DECATUR REPORTED BY HAM RADIO
OPERATOR.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
725 PM MDT WED JUN 19 2002
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM 6 N EDSON KS TORNADO
06/19/02 SHERMAN REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
738 PM MDT WED JUN 19 2002
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM 8 W ATWOOD KS TORNADO
06/19/02 RAWLINS REPORTED BY STORM
SPOTTER.
0620 PM 12 NNW LEVANT KS TORNADO
06/19/02 THOMAS REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
823 PM MDT WED JUN 19 2002
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM 10 NNE TRIBUNE KS 65 MPH TSTM GUST
06/19/02 GREELEY REPORTED BY PUBLIC.
POWER POLES DOWN.
0415 PM 3 N TRIBUNE KS 60 MPH TSTM GUST
06/19/02 GREELEY REPORTED BY PUBLIC.
POWER POLES DOWN.
0430 PM 8 WSW RUSSELL SPGS KS .88 INCH HAIL
06/19/02 LOGAN REPORTED BY PUBLIC.
0430 PM 12 NE LEOTI KS 60 MPH TSTM GUST
06/19/02 WICHITA REPORTED BY PUBLIC.
POWER OUTAGES.
0445 PM 9 SSE SHARON SPGS KS .75 INCH HAIL
06/19/02 WALLACE REPORTED BY PUBLIC.
0445 PM 6 S MC COOK NE 2 INCH HAIL
06/19/02 RED WILLOW REPORTED BY STORM
SPOTTER.
0510 PM 9 S HERNDON KS TORNADO
06/19/02 RAWLINS REPORTED BY STORM
SPOTTER.
0510 PM 14 S HERNDON KS .88 INCH HAIL
06/19/02 RAWLINS REPORTED BY STORM
SPOTTER.
0515 PM 5 W OBERLIN KS TORNADO
06/19/02 DECATUR REPORTED BY EMERGENCY
MANAGEMENT. REPORTED
SEVERAL TORNADOES
MOVING NW.
0522 PM 5 SW HERNDON KS TORNADO
06/19/02 RAWLINS REPORTED BY STORM
SPOTTER.
0525 PM 5 S HERNDON KS TORNADO
06/19/02 RAWLINS REPORTED BY STORM
SPOTTER.
0525 PM 7 W OBERLIN KS TORNADO
06/19/02 DECATUR REPORTED BY STORM
SPOTTER.
0530 PM 5 S HERNDON KS 1 INCH HAIL
06/19/02 RAWLINS REPORTED BY STORM
SPOTTER.
0530 PM 5 S HERNDON KS WIND DAMAGE
06/19/02 RAWLINS POWER LINES DOWN.
REPORTED BY STORM
SPOTTER.
0540 PM 2 SW ATWOOD KS 60 MPH TSTM GUST
06/19/02 RAWLINS REPORTED BY STORM
SPOTTER.
0545 PM 8 W ATWOOD KS TORNADO
06/19/02 RAWLINS REPORTED BY STORM
SPOTTER.
0550 PM 8 S OBERLIN KS 70 MPH TSTM GUST
06/19/02 DECATUR REPORTED BY STORM
SPOTTER.
0555 PM HERNDON KS TORNADO
06/19/02 RAWLINS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
NUMEROUS TOUCDOWNS
SIGHTED.
0555 PM HERNDON KS 1.75 INCH HAIL
06/19/02 RAWLINS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0603 PM OBERLIN KS 60 MPH TSTM GUST
06/19/02 DECATUR REPORTED BY HAM RADIO
OPERATOR.
0607 PM 9 N LEVANT KS TORNADO
06/19/02 THOMAS REPORTED BY HAM RADIO
OPERATOR.
0607 PM 9 N LEVANT KS TORNADO
06/19/02 THOMAS REPORTED BY HAM RADIO
OPERATOR.
0620 PM 12 NNW LEVANT KS TORNADO
06/19/02 THOMAS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0620 PM 12 N LEVANT KS TORNADO
06/19/02 THOMAS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0620 PM GRINNELL KS .75 INCH HAIL
06/19/02 GOVE REPORTED BY STORM
SPOTTER.
0620 PM 12 NNW LEVANT KS TORNADO
06/19/02 THOMAS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0630 PM 10 S HOXIE KS .75 INCH HAIL
06/19/02 SHERIDAN REPORTED BY PUBLIC.
0645 PM 6 N EDSON KS TORNADO
06/19/02 SHERMAN REPORTED BY STORM
SPOTTER.KSZ001>004-013>016-027>029-041-042-NEZ079>081-200237- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 824 PM MDT WED JUN 19 2002 THE SEVERE THUNDERSTORM WATCH ACROSS NORTHWEST KANSAS AND SOUTHWEST NEBRASKA HAS BEEN CANCELLED. THE THUNDERSTORMS THAT PRODUCED SEVERE WEATHER ACROSS THE WATCH AREA...HAVE WEAKEN BELOW SEVERE WEATHER CRITERIA. TABER
The Goodland radar (KGLD), 113 km away, was scanning. The volume nearest the first event began at 03:53 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2002Every state in 2002This day in weather historyWarnings in Colorado, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5305085, 5305086.